Alert archive / California / Wind Advisories in 2009

Wind Advisory 8, NWS Phoenix, AZ

April 2, 2009

NWS Phoenix, AZ issued this wind advisory at Apr 2, 2009, 12:19 PM PDT. It took effect at Apr 3, 2009, 1:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2009, 12:19 PM PDT (19:19 UTC)
In effect from
Apr 3, 2009, 1:00 PM PDT
Expired
Apr 3, 2009, 10:00 PM PDT
In force
9 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 021919
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1219 PM MST THU APR 2 2009


AZZ020>028-CAZ030>033-031230-
/O.NEW.KPSR.WI.Y.0008.090403T2000Z-090404T0500Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...
GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
1219 PM MST THU APR 2 2009 /1219 PM PDT THU APR 2 2009/

...WIND ADVISORY IN EFFECT FROM 1 PM MST /1 PM PDT/ TO 10 PM MST
/10 PM PDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY 
FOR FRIDAY AFTERNOON AND EVENING FOR A LARGE PORTION OF SOUTHEAST
CALIFORNIA...AND SOUTHWEST AND SOUTH CENTRAL ARIZONA...FROM 1 PM MST
/1 PM PDT/ TO 10 PM MST /10 PM PDT/ FRIDAY.

A VERY STRONG BUT DRY COLD FRONT IS FORECAST TO MOVE INTO THE AREA
FRIDAY AFTERNOON. INCREASING SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS APPROACHING 45 MPH ARE EXPECTED...ESPECIALLY BY LATE AFTERNOON.

ADDITIONALLY...WIDESPREAD AREAS OF BLOWING DUST ARE EXPECTED FRIDAY
AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

HV
3 follow-up statements
000 
WWUS75 KPSR 031200
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
500 AM MST FRI APR 3 2009

AZZ020>028-CAZ030>033-040500-
/O.CON.KPSR.WI.Y.0008.090403T2000Z-090404T0500Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...
GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
500 AM MST FRI APR 3 2009 /500 AM PDT FRI APR 3 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MST /1 PM PDT/ THIS
AFTERNOON TO 10 PM MST /10 PM PDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TODAY TO 10 PM TONIGHT
FOR SOUTHEAST CALIFORNIA...AS WELL AS SOUTHWEST AND SOUTH-CENTRAL
ARIZONA. THIS INCLUDES THE GLOBE/MIAMI AREA...THE GREATER PHOENIX
AREA...YUMA...AND THE EL CENTRO/IMPERIAL AREA.

A VERY STRONG BUT MOSTLY DRY COLD FRONT WILL SWING SOUTHEAST AND EAST
ACROSS THE AREA THIS AFTERNOON AND TONIGHT. INCREASING WINDS FROM THE
SOUTHWEST AND WEST OF 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH
ARE EXPECTED THIS AFTERNOON...ESPECIALLY LATE THIS AFTERNOON...
AND THIS EVENING.

ADDITIONALLY...AREAS OF BLOWING SAND AND DUST ARE EXPECTED IN THE
DESERT AREAS THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS
000 
WWUS75 KPSR 032217
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
317 PM MST FRI APR 3 2009

AZZ020>028-CAZ030>033-040500-
/O.CON.KPSR.WI.Y.0008.000000T0000Z-090404T0500Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...
GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
317 PM MST FRI APR 3 2009 /317 PM PDT FRI APR 3 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST /10 PM PDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST /10 PM PDT/ THIS
EVENING. 

A VERY STRONG BUT MOSTLY DRY COLD FRONT WILL CONTINUE MOVING SOUTHEAST
ACROSS THE AREA TONIGHT. INCREASING WINDS FROM THE SOUTHWEST AND
WEST OF 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH WILL CONTINUE THIS
EVENING. THE COLD FRONT WILL MOVE THROUGH SOUTH-CENTRAL ARIZONA LATER
THIS EVENING...WHERE WINDS WILL BECOME NORTHWESTERLY AND REMAIN GUSTY
THROUGH LATE TONIGHT.

STRONG WINDS HAVE ALREADY BEEN OBSERVED ACROSS THE REGION. SEVERAL
LOCATIONS HAVE REPORTED GUSTS OVER 40 MPH. A SPOTTER IN CLAYPOOL IN
SOUTHERN GILA COUNTY ARIZONA REPORTED A PEAK WIND GUST OF 53 MPH THIS
AFTERNOON.

ADDITIONALLY...AREAS OF BLOWING SAND AND DUST ARE EXPECTED IN THE
DESERT AREAS THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
ROGERS

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 040457
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
957 PM MST FRI APR 3 2009

.GUSTY WINDS DECREASING THIS EVENING.

AZZ020>028-CAZ030>033-040600-
/O.EXP.KPSR.WI.Y.0008.000000T0000Z-090404T0500Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...
GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
957 PM MST FRI APR 3 2009 /957 PM PDT FRI APR 3 2009/

...WIND ADVISORY WILL EXPIRE AT 10 PM MST /10 PM PDT/ THIS EVENING...

THE WIND ADVISORY FOR SOUTHEASTERN CALIFORNIA...SOUTHWEST AND SOUTH-
CENTRAL ARIZONA WILL EXPIRE AT 10 PM MST /10 PM PDT/ THIS EVENING.

STRONG GUSTY SOUTHWEST TO WEST WINDS HAVE TAPERED OFF CONSIDERABLY
ACROSS THE AREA SINCE 8 PM THIS EVENING. AS OF 9 PM WINDS WERE
GENERALLY SUSTAINED BETWEEN 15 AND 25 MPH...WITH PEAK GUSTS BETWEEN
25 AND 35 MPH. WINDS ARE EXPECTED TO REMAIN BREEZY TO LOCALLY WINDY
THROUGH MIDNIGHT IN MANY LOCALES...BUT SHOULD REMAIN BELOW ADVISORY
LEVELS. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM.

WINDS ACROSS THE HIGHER ELEVATIONS OF SOUTHERN GILA COUNTY WILL
REMAIN A BIT STRONGER AND MAY APPROACH ADVISORY LEVELS IN ISOLATED
HIGHER ELEVATION LOCATIONS THROUGH ABOUT MIDNIGHT TONIGHT. AFTER
MIDNIGHT THEY WILL CONTINUE TO TAPER OFF.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

CB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 2, 9:35 AM PDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 2, 9:35 AM PDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
935 AM MST THU APR 02 2009

.SYNOPSIS...
WARMER TEMPERATURES AND BREEZY TO LOCALLY WINDY CONDITIONS CAN BE
EXPECTED TODAY AHEAD OF ANOTHER LOW PRESSURE SYSTEM. STRONG WINDS
WILL DEVELOP ACROSS THE REGION FRIDAY. SIGNIFICANTLY COOLER
TEMPERATURES CAN BE EXPECTED FRIDAY OVER SOUTHEAST CALIFORNIA AND
SOUTHWEST ARIZONA SHIFTING TO SOUTH-CENTRAL ARIZONA SATURDAY. THERE
WILL ALSO BE A SLIGHT CHANCE OF SHOWERS OVER THE HIGHER TERRAIN OF
SOUTH-CENTRAL ARIZONA FRIDAY AFTERNOON INTO SATURDAY. TEMPERATURES
WILL REBOUND WELL INTO THE 80S ON THE LOWER DESERTS BY MONDAY.
ANOTHER LOW PRESSURE SYSTEM WILL AFFECT THE AREA TUESDAY WITH COOLER
TEMPERATURES...WINDY CONDITIONS...AND A SLIGHT CHANCE OF SHOWERS.

&&

.DISCUSSION...
SKIES WERE CLEAR AND WINDS LIGHT ACROSS THE FORECAST AREA (SOUTHEAST
CA...SOUTHWEST AND SOUTH CENTRAL AZ) THIS MORNING AHEAD OF ANOTHER
STRONG LOW PRESSURE SYSTEM BEARING DOWN ON NORTHERN AZ FOR FRIDAY.

DRY AND WARMER FORECASTS TODAY LOOK GOOD. NO UPDATES NECESSARY.

AS MENTIONED ABOVE...A STRONG LOW PRESSURE SYSTEM IS FORECAST TO
MOVE RAPIDLY INTO NORTHERN AZ FRIDAY AFTERNOON. STRONG HEIGHT FALLS
IN NORTHERN AZ...AND A GOOD COLD AIR PUNCH PORTEND A WINDY SHOWERY
DAY UP NORTH.   HOWEVER THIS FAR SOUTH...ACROSS OUR FORECAST AREA...
A STRONG DRY COLD FRONT IS EXPECTED. GUSTY WINDS WITH AREAS OF
BLOWING DUST WILL DESCRIBE FRIDAY AFTERNOON AND EVENING FROM
SOUTHEAST CA TO SOUTH CENTRAL AZ.

A BELT OF STRONG LOW LEVEL WINDS ALONG THE FRONT WILL MOVE ACROSS
THE SOUTHERN CA COASTAL MOUNTAINS...THEN EAST THROUGH SOUTH CENTRAL
AZ (INCLUDING PHOENIX) BY LATE FRIDAY AFTERNOON. THIS PORTENDS A
VERY WINDY FRIDAY AFTERNOON AND EVENING. WINDS IN THE 20 TO 30 MPH
RANGE WITH GUSTS TO NEAR 45 ARE POSSIBLE.  A WIND ADVISORY WILL
BE POSTED SHORTLY FOR THE ENTIRE FORECAST AREA FOR FRIDAY AFTERNOON
AND EVENING.   A FIRE WEATHER WATCH IS CURRENTLY POSTED FOR FRIDAY.

A DRY AND COOLER WEEKEND IS EXPECTED. PREVIOUS DISCUSSION BELOW
STILL APPLIES.

PREVIOUS DISCUSSION...
AT LEAST A FEW DEGREES OF WARMING CAN BE EXPECTED TODAY COMPARED TO
YESTERDAY AHEAD OF THE THE NEXT LOW PRESSURE SYSTEM. BREEZY TO WINDY
CONDITIONS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT...ESPECIALLY
OVER SOUTHEAST CALIFORNIA. MODELS ARE REMAINING CONSISTENT WITH
THEIR RESPECTIVE SOLUTIONS ON THE NEXT SYSTEM TO AFFECT OUR AREA.
THERE ARENT LARGE DIFFERENCES BETWEEN THE ECMWF AND GFS BUT THE
ECMWF HAS A DEEPER LOW DIGGING FURTHER WEST INITIALLY COMPARED TO
THE GFS. IT IS ALSO A BIT SLOWER TO DEPART. THE NAM IS A BIT COOLER
THAN THE GFS AS WELL. IT ALSO SPREADS THE COOL ADVECTION EASTWARD
MORE QUICKLY. THUS MET TEMPERATURE GUIDANCE FOR PHOENIX IS MUCH
COOLER THAN MAV FOR FRIDAY AFTERNOON. PREVIOUS FORECASTS HAD ALREADY
BEEN UNDERCUTTING MAV/MEX TEMPERATURE GUIDANCE. COOLING OVER
SOUTH-CENTRAL ARIZONA WILL BE MOST NOTICEABLE SATURDAY. HELD ON TO
SLIGHT CHANCE POPS OVER FAR NORTHERN MARICOPA COUNTY AND SOUTHERN
GILA COUNTY FOR FRIDAY NIGHT AND SATURDAY AND ADDED SOME HIGHER
MOUNTAIN POPS FRIDAY AFTERNOON.

TEMPERATURES WILL BEGIN TO WARM UP NICELY FROM WEST TO EAST OVER THE
WEEKEND CONTINUING INTO MONDAY. MODELS CONTINUE TO PROG ANOTHER
SYSTEM TO MOVE THROUGH NEXT WEEK. ECMWF AND GFS CONTINUE THEIR
RESPECTIVE DIFFERENCES...MAINLY IN TIMING. THE ECWMF IS QUITE A BIT
SLOWER TO BRING THE SYSTEM THROUGH THAN THE GFS. BOTH MODELS HAVE
HAD PRETTY GOOD RUN TO RUN CONSISTENCY. THEY BOTH SHOW AN OVER WATER
TRAJECTORY BEFORE THE SYSTEM MOVES INTO CALIFORNIA. THIS IS
DIFFERENT THAN THE OVERLAND TRAJECTORIES WE HAVE HAD WITH THE PAST
FEW SYSTEMS. THUS...THERE WILL BE AT LEAST A SLIGHT CHANCE OF PRECIP
ACROSS THE FORECAST AREA AS THE SYSTEM MOVES THROUGH. ECMWF DEPICTS
POPS BEGINNING MAINLY TUESDAY NIGHT AND WEDNESDAY...TAPERING OFF
THURSDAY. IN ADDITION...THERE WILL BE ANOTHER ROUND OF WINDS WITH A
NICE COOL DOWN. FORECASTS REFLECT ECMWF SCENARIO GIVEN ITS SUPERIOR
TRACK RECORD IN THE EXTENDED TIME FRAME.

&&

.AVIATION...
PHOENIX AREA...TYPICAL DOWN-VALLEY/UP-VALLEY/DOWN-VALLEY WIND
PATTERN EXPECTED OVER THE NEXT 24 HOURS...THOUGH IT WILL BE
ACCENTUATED BY AN APPROACHING LOW PRESSURE SYSTEM. WINDS ALOFT WILL
INCREASE THIS AFTERNOON...TRANSLATING TO THE SURFACE IN THE FORM OF
OCCASIONAL 20 KT GUSTS. LOOKING AHEAD...POTENTIAL FOR 35+ KT GUSTS
AND BLOWING DUST EXISTS BETWEEN 00Z AND 03Z SAT. AN AIRPORT WEATHER
WARNING MAY ULTIMATELY BE NEEDED.

SE CA...BIGGEST AVIATION CONCERN WILL BE THE INCREASING WIND
GUSTS...BEGINNING AS EARLY AS LATE THIS AFTERNOON AT KIPL AND KBLH.
GUSTS WILL SUBSIDE SOMEWHAT OVERNIGHT...BEFORE RESUMING...ALBEIT
WEAKER FRI.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SLIGHT CHANGE IN THINKING WITH REGARDS TO THE FIRE THREAT FOR FRI.
LATEST MODELS SUGGEST THAT DRIER AIR WILL MOVE EASTWARD ACROSS THE
CO RIVER VALLEY AND THE SOUTHWEST DESERTS AS AN AREA OF LOW PRESSURE
INTENSIFIES ACROSS THE SOUTHERN ROCKIES. RHS NOW LOOK LOW ENOUGH FOR
3-HR DURATIONS BELOW 15 PERCENT. GIVEN THE EXPECTED WIND GUSTS NEAR
35 MPH DURING THE LATE AFTERNOON AND EARLY EVENING...A FIRE WEATHER
WATCH HAS BEEN HOISTED. DRIER THAN NORMAL CONDITIONS WILL DEVELOP
THIS WEEKEND...WITH SOME IMPROVEMENT POSSIBLE BY THE MIDDLE OF NEXT
WEEK.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR AZZ131-132.

CA...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR CAZ231.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ/AJ
AVIATION...HIRSCH
FIRE WEATHER...HIRSCH
Hazardous weather outlook, Apr 2, 6:10 AM PDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
610 AM MST THU APR 2 2009

AZZ020>023-025>028-CAZ031-030115-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
610 AM MST THU APR 2 2009 /610 AM PDT THU APR 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...
SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP FRIDAY...WITH WIND
GUSTS RANGING FROM 35 TO 45 MPH IN THE AFTERNOON. THIS WILL POSE A
HAZARD TO MOTORISTS IN HIGH PROFILE VEHICLES...ESPECIALLY ON OPEN
HIGHWAYS. AREAS OF BLOWING DUST OR SAND MAY BE GENERATED BY THE
STRONG WINDS...LEADING TO LOCAL REDUCTIONS IN VISIBILITIES. WINDS WILL
SLOWLY WEAKEN FRIDAY NIGHT.

THE COMBINATION OF STRONG WINDS AND VERY DRY AIR OVER THE LOWER
COLORADO RIVER VALLEY AND THE LOWER ELEVATIONS OF SOUTHWEST AND
SOUTH-CENTRAL ARIZONA HAS PROMPTED A FIRE WEATHER WATCH FOR FRIDAY
AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ024-030115-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
610 AM MST THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP FRIDAY...WITH WIND
GUSTS RANGING FROM 35 TO 45 MPH IN THE AFTERNOON. THIS WILL POSE A
HAZARD TO MOTORISTS IN HIGH PROFILE VEHICLES...ESPECIALLY ON OPEN
HIGHWAYS. LOCAL AREAS OF BLOWING DUST OR SAND MAY BE GENERATED BY THE
STRONG WINDS IN AREAS OF LOOSE SOIL...LEADING TO LOCAL REDUCTIONS IN
VISIBILITIES. WINDS WILL SLOWLY WEAKEN FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ030-032-033-030115-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
610 AM PDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP FRIDAY...WITH WIND
GUSTS RANGING FROM 35 TO 45 MPH IN THE AFTERNOON. THIS WILL POSE A
HAZARD TO MOTORISTS IN HIGH PROFILE VEHICLES...ESPECIALLY ON OPEN
HIGHWAYS. AREAS OF BLOWING DUST OR SAND MAY BE GENERATED BY THE
STRONG WINDS...LEADING TO LOCAL REDUCTIONS IN VISIBILITIES. WINDS WILL
SLOWLY WEAKEN FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AJ

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:10 AM PDTFire Weather WatchPSRImperial, Riverside11 hr
Apr 2, 2:55 PM PDTRed Flag WarningPSRImperial, Riverside31 hr

Nearby

Wind Advisories in California, 2009Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.